liu.seSearch for publications in DiVA
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Biodiversity, extinctions, and evolution of ecosystems with shared resources
Linköping University, Department of Mathematics, Mathematics and Applied Mathematics. Linköping University, Faculty of Science & Engineering.
Russian Academic Science, Russia; St Petersburg National Research University of Informat Technology Mech, Russia.
Linköping University, Department of Physics, Chemistry and Biology, Theoretical Biology. Linköping University, Faculty of Science & Engineering.
2017 (English)In: Physical review. E, ISSN 2470-0045, E-ISSN 2470-0053, Vol. 95, no 3, 032413Article in journal (Refereed) Published
Abstract [en]

We investigate the formation of stable ecological networks where many species share the same resource. We show that such a stable ecosystem naturally occurs as a result of extinctions. We obtain an analytical relation for the number of coexisting species, and we find a relation describing how many species that may become extinct as a result of a sharp environmental change. We introduce a special parameter that is a combination of species traits and resource characteristics used in the model formulation. This parameter describes the pressure on the system to converge, by extinctions. When that stress parameter is large, we obtain that the species traits are concentrated at certain values. This stress parameter is thereby a parameter that determines the level of final biodiversity of the system. Moreover, we show that the dynamics of this limit system can be described by simple differential equations.

Place, publisher, year, edition, pages
AMER PHYSICAL SOC , 2017. Vol. 95, no 3, 032413
National Category
Mathematical Analysis
Identifiers
URN: urn:nbn:se:liu:diva-137099DOI: 10.1103/PhysRevE.95.032413ISI: 000399271700005PubMedID: 28415218OAI: oai:DiVA.org:liu-137099DiVA: diva2:1093233
Note

Funding Agencies|Linkoping University; Government of the Russian Federation [074-U01]; RFBR [16-01-00648]

Available from: 2017-05-05 Created: 2017-05-05 Last updated: 2017-05-05

Open Access in DiVA

No full text

Other links

Publisher's full textPubMed

Search in DiVA

By author/editor
Kozlov, VladimirWennergren, Uno
By organisation
Mathematics and Applied MathematicsFaculty of Science & EngineeringTheoretical Biology
In the same journal
Physical review. E
Mathematical Analysis

Search outside of DiVA

GoogleGoogle Scholar

Altmetric score

Total: 58 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf